Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

High TSH levels. Prescribed thyrox medication, no weight gain, regular periods. Correct medication?

My tsh is 9.17 marked recently and doctor has prescribed me 100 mg medicine( thyrox100 mg) - my weight is 75 kg and height is 5.6 - now my relative who is a general physician says this is high dose 4 me as I am going to start thyroid medicine for 1st time . and their is no sudden weight gain and my menses are regular - T3-1:69 T4- 101.9 Tsh- 9.17 Anti tpo is 40.26 Suggestion pls:-
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  105
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Critical Care Specialist 's  Response
Hi thanks for your question.
Your TSH value was very high T3 is low and T4 is normal and 100mg of thyrox at the begning is right and not high.Dose can be latter tappered depending upon the response and level of TSH.Normalization of TSH will not cause increase in weight.Infact hypothyroid causes increase in weight and normalization of TSH will cause decrease in weight. Your TSH levels is now almost normal and dose can be now decreased.Reconsult your Doctor who may decrease the dose..
Hope this answers your question.
Answered: Sun, 17 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor